Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 5, 2020, 3:09 PM MDT for 5 counties in Colorado. It took effect at May 6, 2020, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 3:09 PM MDT (21:09 UTC)
- In effect from
- May 6, 2020, 1:00 PM MDT
- Expired
- May 6, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS85 KPUB 052109 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 309 PM MDT Tue May 5 2020 ...A RED FLAG WARNING has been issued from 1 PM TO 8 PM Wednesday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A FIRE WEATHER WATCH has been issued from Thursday morning through Thursday evening for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222...225... 226...227...228...229 AND 230, which includes the San Luis Valley, all of the higher elevations of the Pikes Peak region, the southern mountains and adjacent valleys, and the I-25 corridor region. COZ224-061315- /O.UPG.KPUB.FW.A.0014.200506T1900Z-200507T0200Z/ /O.NEW.KPUB.FW.W.0023.200506T1900Z-200507T0200Z/ /O.NEW.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 309 PM MDT Tue May 5 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning which is in effect from 1 PM to 8 PM MDT Wednesday for fire weather zone 224. A Fire Weather Watch has also been issued from Thursday morning through Thursday evening for fire weather zone 224. * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 40 mph. The strongest winds will occur Thursday. * Relative Humidity...As low as 5 percent. * Temperatures...In the mid 70s. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-225>230-061315- /O.NEW.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 309 PM MDT Tue May 5 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Temperatures...80s plains, 70s valleys and 60s mountains. * Impacts...Conditions will be favorable for the rapid growth and spread of fire on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hodanish
4 follow-up statements
555 WWUS85 KPUB 060954 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 354 AM MDT Wed May 6 2020 ...A RED FLAG WARNING is in effect from 1 PM this afternoon through 8 PM this evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A FIRE WEATHER WATCH is in effect from Thursday morning through Thursday evening for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-070200- /O.CON.KPUB.FW.W.0023.200506T1900Z-200507T0200Z/ /O.CON.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 354 AM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-225>230-070200- /O.CON.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 354 AM MDT Wed May 6 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
432 WWUS85 KPUB 062057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Wed May 6 2020 ...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW... ...A RED FLAG WARNING is in effect from 1 PM this afternoon through 8 PM this evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A RED FLAG WARNING has been issued for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ /O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 257 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... . ..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...For the rest of today, southwest 10 to 20 mph with gusts to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Temperatures...In the 70s * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>230-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 257 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Temperatures...In the 80s plains, 70s valleys and 60s mountains. * Impacts...The potential for extreme fire behavior will be high tomorrow. DO NOT BURN! Use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
384 WWUS85 KPUB 062117 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 317 PM MDT Wed May 6 2020 Corrected to add timing in headline for Red Flag warning tomorrow. ...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW... ...A RED FLAG WARNING is in effect from 1 PM this afternoon through 8 PM this evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A RED FLAG WARNING has been issued from 11 AM to 8 PM Thursday for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ /O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 317 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... . ..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...For the rest of today, southwest 10 to 20 mph with gusts to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Temperatures...In the 70s * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>230-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 317 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Temperatures...In the 80s plains, 70s valleys and 60s mountains. * Impacts...The potential for extreme fire behavior will be high tomorrow. DO NOT BURN! Use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
218 WWUS85 KPUB 070201 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 801 PM MDT Wed May 6 2020 ...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW... ...A RED FLAG WARNING is in effect from 11 AM to 8 PM Thursday for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-071815- /O.EXP.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/ /O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 801 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>230-071815- /O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 801 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...The potential for extreme fire behavior will be high tomorrow. DO NOT BURN! Use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 5, 11:25 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 5, 11:25 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Tue May 5 2020 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Tue May 5 2020 Currently...pretty quiet across southern Colorado early this morning with lingering cloud cover mainly south of Highway 50 on the Plains. Temperatures are cool, with upper 30s to lower 40s across the region. Winds are generally light. Today and tonight...broad northwesterly flow will continue across the Rockies through tonight as high pressure builds over Utah. Cooler conditions are expected this afternoon with highs reaching into the 70s for most locations. Contemplated a Red Flag Warning for the San Luis Valley for this afternoon. Humidity values will fall to under 10 percent, but winds will be marginal with occasional gusts in excess of 25 mph possible. Given the marginal conditions, will just mention here that extreme cautions is advised with any outdoor burning. Weak energy moving through the northwest flow may help generate isolated thunderstorms off the southern Sangre de Cristo Mountains, east across Las Animas and Baca Counties. Lack of moisture and forcing should keep coverage to a minimum. Lightning and gusty outflow winds will be the main threats after 3 pm. Models have this activity dissipating and moving southeast by midnight. Across the Plains, a surface low will move along the New Mexico border. This will send a cold front south across the Plains with northeasterly flow wrapping around the low at the surface. Temperatures tonight will fall into the upper 30s to lower 40s across the lower elevations. Mozley .LONG TERM...(Wednesday through Monday) Issued at 345 AM MDT Tue May 5 2020 Upper level ridge migrates eastward through the area on Wed, as new upper trough moves onshore over the Pacific NW. Low level flow on the plains becomes sly on the plains as high pressure drifts eastward through the central U.S., while wly winds begin to pick up Wed afternoon over the mountains and valleys as mid level flow increases. It may take until mid to late afternoon Wed for stronger winds to surface over the San Luis Valley, but with band of 30 kt 700mb winds moving across the area around the time of peak heating in the mid-afternoon, suspect we'll get the required 3 hrs of strong winds and low RH, and will hoist a fire weather watch for the afternoon and evening. Upper wave then shoots through the nrn Rockies on Thu, driving a cold front through the area Thu/Thu night. May need another fire weather highlight for interior valleys and perhaps srn Sangres ahead of the front, though still some timing issues to work out so will hold off for now. Should be warmer most areas ahead of the front Thu afternoon. though eastern plains could see temps fall in the late afternoon with the fropa. Cooler with less wind Fri, and perhaps a slight chance of an afternoon shower or weak thunderstorm over the eastern mountain slopes with modest low level upslope, though not expecting anything significant. Brief warm-up Sat ahead of next wave diving south through the nrn Rockies, with cold front already moving through much of the area by evening. Might be just enough moisture/lift for a brief shower or thunderstorm following the frontal passage, but again dry low levels don't bode well for significant rainfall. Cooler Sun, with again a slight chance of weak east slope convection. Still more energy dives south into the central plains Mon/Tue, with frontal timing differences beginning to show up amongst the various 00z deterministic models. Influx of low/mid level moisture Mon/Tue suggests better chances of precip across the area both days, though still a good deal of uncertainty on the location/amounts/timing at this point. Blended model solution looks fine for now, and made few changes. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM MDT Tue May 5 2020 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Breezy conditions will be likely at KALS this afternoon. Otherwise anticipate diurnal wind flow at the rest of the terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ224. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, May 5, 11:30 AM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Tue May 5 2020 COZ058>089-093>099-061730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Tue May 5 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are expected this afternoon over the San Luis Valley where humidity values will fall under 10 percent. However, winds will be marginal with occasional gusts to near 25 mph expected. One or two thunderstorms may be possible this afternoon and evening over the southern Sangre de Cristo Mountains, east across Las Animas County. Lightning and gust outflow winds to near 45 mph are possible with thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High fire danger will be likely over the San Luis Valley Wednesday afternoon and evening due to low humidity and gusty winds. High fire danger will be likely over the San Luis Valley, the southern Sangre de Cristo mountains and southern Interstate 25 corridor on Thursday. Extreme caution is advised with any outdoor burning. Isolated thunderstorms will be possible over mainly the eastern mountains each afternoon from Thursday through Monday, with storms becoming more numerous across much of the region on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed through tonight. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:48 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
| May 5, 3:09 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.